Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 25, 1996, 11:44 PM CDT for Oldham County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1996, 11:44 PM CDT (04:44 UTC)
- Expired
- Jun 26, 1996, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 260443 FFWAMA TXC359-260745- BULLETIN...EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1144 PM CDT TUE JUN 25 1996 THE NATIONAL WEATHER SERVICE IN AMARILLO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 245 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN THE TEXAS PANHANDLE ...OLDHAM COUNTY AT 1143 PM CDT...AMARILLO NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE WESTERN SECTIONS OF OLDHAM COUNTY OVER THE PAST HOUR. THE LINE OF STORMS RESPONSIBLE FOR PRODUCING THIS HEAVY RAINFALL CONTINUES TO MOVE VERY SLOWLY EAST AT 5 TO 10 MILES AN HOUR. IN ADDITION...NEW THUNDERSTORMS DEVELOPING ACROSS EASTERN NEW MEXICO WILL MOVE ACROSS THIS SAME AREA OVER THE NEXT FEW HOURS BRINGING ADDITIONAL HEAVY RAINFALL TO THE COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 8:33 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 8:33 PM CDT, 3 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 830 PM CDT TUE JUN 25 1996 A LTL MORE QUIET THIS EVE THAN YDA EVE. HWVR...MORE CNVTN NOTED BY AMA WSR-88D ACRS ERN NM MOVG SLOLY EWD. AMA WSR-88D SHOWING OUTFLOW BNDRY MOVG WWD ACRS THE WRN TX PNHDL ATTM WHICH IS BCMG MORE DIFFUSE. AMS IS JUST AS UNSTBL THIS EVE AS YDA EVE WITH LI OF -9...SHOWALTER OF -6...K INDEX OF 44 AND NO CAP. AMS IS ALSO VERY MOIST AS PRECIP WATER THIS EVE OF 1.35 IN. WITH WET-BULB ZERO OF AROUND 11000 FT...FEEL THAT THE THREAT OF HAIL NOT AS HIGH AS 24 HRS AGO. BIGGEST CONCERN IS WITH LCLY HVY RNFL ONCE AGAIN TNGT AS STORM MOTION IS 250 DEG AT ONLY 9 KTS. DO NOT SEE ANY REASON TO CHG PREV FCST. NGM FCSTG NVA ACRS THE PNHDLS BTWN 00Z AND 12Z WHILE ETA FCSTG PVA AS SHRTWV APCHS FM THE E. FEEL THAT THE ETA IS ON TRACK. WITH THIS TROPICAL-LIKE AMS AND INSTBY ALG WITH THE ADVNG SHRTWV...CNVTN COULD FIRE UP AT ANY TIME TNGT PRODUCING VRY HVY RNFL AND PSBL FLOODING. WL NOT MAKE ANY CHGS TO THE PREV FCST. HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TNGT UNTIL 12Z WED BECAUSE OF RECENT HVY RNFL AND FLOODING OF THE CANADIAN RVR. DOPPLER RADAR ESTIMATES OF 2.5 TO 3 IN ACRS ROBERTS CO IN 1 HR EXCEEDS THE FLASH FLOOD GUIDANCE FOR THAT AREA. MORE CNVTN ACRS ERN NM MOVG SLOLY EWD INTO THE PNHDLS ATTM. .AMA... TX...FLASH FLOOD WATCH FOR TXZ001>020 UNTIL 12Z WED. OK...FLASH FLOOD WATCH FOR OKZ001>003 UNTIL 12Z WED. SCHNEIDER
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.